Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Endocrinology
Volume 2018, Article ID 7236452, 4 pages
https://doi.org/10.1155/2018/7236452
Case Report

Diabetes Mellitus with Poor Glycemic Control as a Consequence of Inappropriate Injection Technique

1Hospital Pharmacy, Chitwan Medical College Teaching Hospital, Chitwan, Nepal
2Department of Pharmacy, Shree Medical and Technical College, Chitwan, Nepal
3Department of Internal Medicine, Chitwan Medical College Teaching Hospital, Chitwan, Nepal

Correspondence should be addressed to Ramesh Sharma Poudel; pn.ude.cmc@hsemar.leduop

Received 13 January 2018; Revised 16 February 2018; Accepted 25 February 2018; Published 1 April 2018

Academic Editor: John Broom

Copyright © 2018 Ramesh Sharma Poudel et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Majority of patients with diabetes mellitus (DM), who are on insulin therapy, use insulin pen for convenience, accuracy, and comfort. Some patients may require two different types of insulin preparations for better glycemic control. We have reported a case of poor glycemic control as a consequence of inappropriate insulin injection technique. A 57-year-old man with type 2 DM had been using premix insulin 30 : 70 for his glycemic control for the last 12 years. On follow-up visit, his blood sugar level (BSL) had increased; therefore the treating physician increased the dose of premix insulin and added basal insulin with the aim of controlling his blood sugar level. Despite these changes, his BSL was significantly higher than his previous level. On investigation, the cause of his poor glycemic control was found to be due to inadequate delivery of insulin (primarily premix) as a consequence of lack of priming and incompatibility of single insulin pen for two cartridges. His basal insulin was discontinued and the patient along with his grandson was instructed to administer insulin correctly. After correction of the errors, the patient had a better glycemic control.